MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result a visual examination of the returned complaint device found that the needle was on the back side of the stop pin.The needle was removed and reset within zero range, it was attempted to inflate to 20 psi but the needle did not move.There were finger prints and a residue inside of the lens which indicated that the unit was damaged during cleaning, resulting in an internal movement break.The reported event was confirmed.The device problem is likely to happen during cleaning which were traced to improper routine or preventive maintenance.Therefore, the most probable root cause is cause traced to maintenance.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used in the esophagus during pneumatic dilation procedure performed on (b)(6) 2021.During the procedure, it noted that the device did not had the pressure.The procedure was completed with another pneumatic inflator device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of gauge reading inaccurate.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14493215
Report Number3005099803-2022-02908
Device Sequence Number5798975
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0027282068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight78 KG